Advice needed please: re NAX & adrenal fatigue, I am with Dr.P

Although I feel some improvements I also feel in the last 2 weeks that I have hit a roadblock.

Under Dr. P's guidance, for having quite serious adrenal fatigue, I have escalated to 6 Max Strength Adrenal support tablets per day. I reached this level in July; within about 2 weeks of being on this dose (accompanied by x6 Nature Thyroid tablets too), I also developed really bad back problems - which having researched and found to be adrenal fatigue-related, has helped to down-played my worries about not having a very good MRI scan result...

However, gradually in the last two weeks I have become: very wobbly, dizzy, feeling constantly nauseous, difficulty focusing (though I have had to have my glasses upgraded and I am not sure the lenses suit me - possibly a red-herring?!)..occasional racing pulse rate, total loss of memory, quite concerningly so... and I am constantly thirsty, preferably for cold drink. My mouth and lips also seem to be very dry? I am also having a great deal of difficulty digesting? It feels as though in the morning my stomach is still heavy with the previous night's meal? And I am getting a great deal of heartburn?

I have managed to persuade the powers that be at the surgery to organise full panel of blood tests- which happened yesterday. My results will come through hopefully by Friday.

Currently and particularly at this period in time, I am under a very considerable amount of stress which sadly I cannot avoid, which obviously I know will not help my situation.

Obviously I have to wait to see what the blood test results come through as, but seeing as adrenal fatigue is considered to be right up there with Arthurian legend as far as our British GP's are concerned, I was wondering if anybody else treated by Dr P for quite bad adrenal fatigue (my last adrenal saliva test came back as a flat line to dr. P's horror), does anybody take beyond 6 NAX tablets per day?

Is it possible to take more than 6?

The only other piece of information I have to add is that once my present period is over, I shall be starting on the natural plant extract HRT, 'Serenity' that Dr P recommends. I know that the menstruation places an extra stress on the adrenal glands, so at the moment everything seems to be hitting me at once. Obviously this last pearl of wisdom will not affect the lads amongst our fraternity!

I would like to be 'thinking ahead' though, and know if it is indeed possible to take more than 6 NAX tablets a day as I have to try and get my head around the fact that 'surely, surely...I must start to improve soon!' I need to badly- as we all wish to.

Many thanks.

Poppy The Wobbly Cat!

9 Replies

  • NAX don't suit everyone, I couldn't even cope with the Nutri Adrenal ones so stopped taking them.

    Perhaps it would be worth taking a break from them?

  • I wonder if the NAX are agreeing with you ? I felt very shaky and had to give up with them when I was under Dr P s care , perhaps you could try something more gentle like ashwagandha . I got adrenaline rushes that were really scary . I found when I switched to ashwagandha and adrenal cortex instead of NAX things improved . Just my experience , and something to think about !

  • Originally I was on the normal Adrenal Concentrate by NutriADVANCED, but it seems it was not strong enough for me, so I was put on the stronger strength, Nutri Adrenal Extra (which is what I presume everybody refers to as NAX). For taking the stronger strength I felt improvement and in view of the bak problem I had which is clearly connected to musculature problems caused by adrenal deficiency, I elected to stay on the dose throughout for my back. I have been on the stronger formula since July and it is only in the last 2 weeks or so that I have felt no good...

    My question is may I ask, How long did it take for you to realise that you were not tolerating it?

    Maybe this could be a clue for me?

    May I also ask what is the Adrenal Cortex that you refer to, as I am willing to consider anything at the moment.

    Many thanks.

  • Like Cinnamon Girl Nutri Adrenal and NAX do not suit me either. I got a very plastic taste in my mouth as well, which I think could come from the Polyvinylpyrolidone in it. Am now trying Thorne Cortex, but I know that my adrenals are suffering badly, and I cannot raise my T3 at the moment.

  • The adrenal cortex is just the cortex part rather than whole that contains adrenaline apparently.( I take thorne adrenal cortex ) I worked up to six a day of NAX but gradually realised I was feeling worse and more stressed whereas I'd hoped to be feeling the opposite .Just keep an open mind . I think one can become so sensitive you have to question whether things are agreeing with you as we are all different and sometimes need to go gently and don't assume anything just because its supposed to work for one person it may not be right for you !

  • I'm concerned about the large amount of B6 (pyridoxine ). In NAX there is 1429% of the recommended daily dose. So 6X NAX= 8,574% of the recommended dose.

    There is strong evidence of too much B6 having a negative impact on the nervous system.

    There is also a large amount in Thyro Complex.

  • Thank-you for that.

    I shall research it immediately.

    Much appreciated.

  • I can't answer your question directly - you'd have to go back to Dr P about the maximum dose of NAX that is appropriate. From memory, I took 4/day, but found the adrenaline in them made me very jumpy, so I changed to Dr Wilson's Adrenal Rebuilder - check for suppliers online. This is a cortical extract of the glands and has no adrenaline. 2 weeks is very early into the healingnd there's still more to do. check out Dr Wilson's book - "Adrenal Fatigue - the 21st Century stress syndrome" - lots of useful guidance on diet, lifestyle etc

  • Thank-you Xanthe.

    Much appreciated.


You may also like...